Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 44–44 | Cite as

Anxiolytics/linezolid/trazodone interaction

Serotonin toxicity and masking of symptoms: case report
Case report
  • 40 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

A 67-year-old man developed serotonin toxicity following a pharmacodynamic interaction between linezolid, and escitalopram and high-dose trazodone. Additionally, he also exhibited masking of serotonin toxicity symptoms, which led to a delay in diagnosis secondary to pharmacodynamic interaction between trazodone and clonazepam [routes not stated; not all dosages and times to reactions onsets stated].

The white man, who had a medical history of various conditions, presented to the emergency department with a complaint of chest wall pain worsened by respirations and coughing since 2 days. He was admitted and was continued on his relevant medications including escitalopram 20mg daily, trazodone 300mg at night (high-dose) for generalised anxiety disorder, and...

Reference

  1. Khoury A, et al. Linezolid-associated serotonin toxicity after escitalopram discontinuation: Concomitant drug considerations. BMJ Case Reports 2018: bcr-2018-226597, 30 Oct 2018. Available from: URL: http://doi.org/10.1136/bcr-2018-226597 - USAGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations